Feb 13, 2007
I can't say it enough. Thank you all so much for answering our questions time and time again, even while often repeating yourselves. Knowing you guys aren't giving up on us, which seems to happen in many of the other forums, really keeps me going...
Sorry in advance. My emails are always too long...
I was diagnosed in December of 06: CD4:336/19% VL:280,600
My Dr just called with my recent set of labs: CD4:445 VL:360,000
In the last six months I've had "chronic pharyngitis" from swollen lymph tissue in my throat, and the last month I've had two head colds and thrush. So the increase in CD4 is very surprising to me, especially considering that my viral load has also been High.
Based on the recent head colds and thrush I had really psyched myself that I was going to start treatment next week, but now my Dr wants to wait. I agree, I'd like to hold off treatment until two repeated CD4 of less than 350.
His thinking is that I might be in some kind of uncommonly long Acute Sero-conversion. Measured in months, and not weeks. Since my most likely exposure was nine months ago, it does fit with some of the graphs I've seen.
Have you ever had a patient experience such a thing?
We're going to wait two months, then run the numbers again. Would it be fair to say that if my VL were to drop an order of magnitude in that time while my CD4 raised a bit more, that this "Acute Sero-conversion" idea might have some merit? Meaning that it is possible that I could enter a Clinical Latency period of years before treatment?
What does it mean if the CD4 continues to rise (or at least doesn't go down), but the VL remains so high? I guess my biggest anxiety is what such a high VL is doing to the rest of my body over time.
| Response from Dr. Wohl
I agree with you, lots of virus over a long period of time can not be a good thing. I'd follow the counts for a few more months to see how they trend. If the viral load stays high and the CD4 in the 300-450 range, I'd consider therapy - especially since you seem to be having symptoms that could be related to HIV.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.